HomeClinical ToolsEDACS

❤️ EDACS (Emergency Chest Pain)

Risk-stratify emergency chest pain with EDACS and the EDACS-ADP.

Clinical takeaway

EDACS-ADP enables 2-hour accelerated discharge pathways.

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Identify low-risk chest pain for accelerated discharge.

How it works

Age points + male (6) + age 18–50 with CAD/≥3 risk factors (4) + diaphoresis (3) + radiation to arm/shoulder/neck/jaw (5) − pleuritic (4) − reproducible by palpation (6). Low risk = score < 16 with negative ECG and troponin at 0/2 h.

Key points

  • EDACS-ADP enables 2-hour accelerated discharge pathways.
  • Requires a non-ischaemic ECG and negative serial troponin.
  • Score alone is not sufficient without the ADP criteria.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Age55 years
SexFemale (0)
Age 18–50 with known CAD or ≥ 3 risk factorsNo
DiaphoresisNo
Pain radiates to arm/shoulder/neck/jawNo
Pain occurs/worsens with inspirationNo
Pain reproduced by palpationNo
ECG no new ischaemia AND troponin negative (0 & 2 h)Yes

EDACS6

  • Age points6
  • InterpretationLow risk (EDACS-ADP) — suitable for early discharge
Age55 years
SexMale (+6)
Age 18–50 with known CAD or ≥ 3 risk factorsYes (+4)
DiaphoresisYes (+3)
Pain radiates to arm/shoulder/neck/jawYes (+5)
Pain occurs/worsens with inspirationYes (−4)
Pain reproduced by palpationYes (−6)
ECG no new ischaemia AND troponin negative (0 & 2 h)No / not yet

EDACS14

  • Age points6
  • InterpretationScore < 16 but ADP criteria not met — complete serial troponin/ECG

Frequently asked questions

What is EDACS (Emergency Chest Pain)?
Risk-stratify emergency chest pain with EDACS and the EDACS-ADP.
How is EDACS (Emergency Chest Pain) calculated? What is the core formula?
Age points + male (6) + age 18–50 with CAD/≥3 risk factors (4) + diaphoresis (3) + radiation to arm/shoulder/neck/jaw (5) − pleuritic (4) − reproducible by palpation (6). Low risk = score < 16 with negative ECG and troponin at 0/2 h.
When is EDACS (Emergency Chest Pain) used?
Identify low-risk chest pain for accelerated discharge.
What are the key clinical points for EDACS (Emergency Chest Pain)?
EDACS-ADP enables 2-hour accelerated discharge pathways. Requires a non-ischaemic ECG and negative serial troponin. Score alone is not sufficient without the ADP criteria.
What are the limits and cautions when using EDACS (Emergency Chest Pain)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is EDACS (Emergency Chest Pain) calculated in practice? Can you show a worked example?
Inputs: Age 55 years, Sex Female (0), Age 18–50 with known CAD or ≥ 3 risk factors No, Diaphoresis No, Pain radiates to arm/shoulder/neck/jaw No, Pain occurs/worsens with inspiration No, Pain reproduced by palpation No, ECG no new ischaemia AND troponin negative (0 & 2 h) Yes → Result: EDACS 6(Age points: 6, Interpretation: Low risk (EDACS-ADP) — suitable for early discharge) Inputs: Age 55 years, Sex Male (+6), Age 18–50 with known CAD or ≥ 3 risk factors Yes (+4), Diaphoresis Yes (+3), Pain radiates to arm/shoulder/neck/jaw Yes (+5), Pain occurs/worsens with inspiration Yes (−4), Pain reproduced by palpation Yes (−6), ECG no new ischaemia AND troponin negative (0 & 2 h) No / not yet → Result: EDACS 14(Age points: 6, Interpretation: Score < 16 but ADP criteria not met — complete serial troponin/ECG)

Other tools

🩸 MAP📈 QTc🩸 HAS-BLED❤️ HEART

中文版 →